|DOUBLE HIP OPERATION AVASCULAR NICROSIS
Jan 26, 2011
HI I HAVE HAD 2 FULL HIP REPLACEMENTS DUE TO AVASCULAR NECROSIS AND NOW MY DOC WANTS TO STOP MY TRUVADA AND JUST KEEP ME ON KALETRA 2 IN MRNING AND 2 EVENING' IS THIS A WISE MOVE? DOES TRUVADA PLAY A ROLE IN NECROSIS? SHOULD I EXPECT TO BE ILL DUE TO NOT TAKING THE TRUVADA? MY CD4 IS AT 388 THE HIGHEST ITS BEEN IN 5YRS PLEASE ANY INFORMATION WOULD BE GREATLY APPRECIATED THANX
Response from Dr. Henry
The potential contribution of the tenofovir in avascular necrosis is unclear to me. Checking for any signs of more generalized bone disease (DEXA scan, bone turnover markers) or renal disease is worth considering to determine if there is evidence for possible toxicity from tenofovir. High triglycerides (can be partially related to the Kaletra), high of steroids, smoking, and other non-HIV factors can contribute to the risk for avascular necrosis. Kaletra monotherapy has been studied in patients without much underlying resistance and often works OK but not quite as well as continuing more standard therapy. Alternatives to Truvada to consider would include Epzicom, Combivir, raltegravir, or even maraviroc. KH
Natural conception possible? My doc said yes!
- Can You Test Negative For Hiv A Year After Exposure?
- Hiv And Palms Of The Hand
- How Long Does It Take To Notice Hiv Symptoms After Contact?
- Muscle Weakness Twitches Neuropathy Right Side
- What Medicine Is Used To Cure Gonorrhea?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.